Your browser doesn't support javascript.
DAPTOMYCIN-INDUCED EOSINOPHILIC PNEUMONITIS
Chest ; 162(4):A1773, 2022.
Article in English | EMBASE | ID: covidwho-2060858
ABSTRACT
SESSION TITLE Drug-Induced Lung Injury Pathology Case Posters SESSION TYPE Case Report Posters PRESENTED ON 10/19/2022 1245 pm - 0145 pm

INTRODUCTION:

Daptomycin is an antibiotic that exerts its bactericidal effect by disrupting multiple aspects of bacterial cell membrane function. It has notable adverse effects including myopathy, rhabdomyolysis, eosinophilic pneumonitis, and anaphylactic hypersensitivity reactions. CASE PRESENTATION A 46-year-old male with a history of type 2 diabetes presented with a 1-week history of dyspnea and productive cough. 2 weeks prior, he was started on vancomycin for MRSA osteomyelitis of the right foot, but was switched to daptomycin due to vancomycin induced nephrotoxicity. On presentation he was afebrile, tachycardic 100, hypertensive 183/109, tachypneic to 26, hypoxemic 84% on room air, which improved to 94% on nasal cannula. Chest exam noted coarse breath sounds in all fields and pitting edema of lower extremities were present. Labs showed leukocytosis of 15.2/L, Na of 132 mmol/L, and creatinine 3.20mg/dL (normal 1 month prior). COVID-19 testing was negative. Chest X-ray noted new bilateral asymmetric opacifications. Daptomycin was discontinued on day 1 of admission, he was started on IV diuretics and ceftaroline. Further study noted peripheral eosinophilia. Computed tomography of the chest showed bilateral centrally predominant ground-glass infiltrates with air bronchograms and subcarinal and paratracheal lymphadenopathy. On day 4, he underwent bronchoscopy with bronchoalveolar lavage. Cytology noted 4% eosinophil with 43% lymphocytes. Eventually, oxygen requirements and kidney function returned to baseline. He was discharged on ceftaroline for osteomyelitis

DISCUSSION:

Daptomycin-induced acute eosinophilic pneumonitis (AEP) often results in respiratory failure in the setting of exposure to doses of daptomycin >6mg/kg/day. It is characterized by the infiltration of pulmonary parenchyma with eosinophils and is often associated with peripheral eosinophilia. AEP has been associated with certain chemicals, non-steroidal anti-inflammatory agents, and antibiotics including daptomycin. Renal dysfunction is associated with an increased risk for developing AEP. The mechanism for daptomycin-induced lung injury is unknown but is believed to be related to daptomycin binding to pulmonary surfactant culminating in epithelial injury. Diagnostic criteria include recent daptomycin exposure, fever, dyspnea with hypoxemic respiratory failure, new infiltrates on chest radiography, BAL with > 25% eosinophils, and clinical improvement following daptomycin discontinuation. Our patient met four out of six criteria;we believe that BAL results were due to discontinuing daptomycin days before the procedure was performed. Sometimes stopping daptomycin is enough for recovery, however, steroids may be beneficial and were used in some of the cases reported in the literature

CONCLUSIONS:

Clinicians should consider AEP in a patient on Daptomycin presenting with respiratory failure, as timely discontinuation favors a good prognosis Reference #1 Uppal P, LaPlante KL, Gaitanis MM, Jankowich MD, Ward KE. Daptomycin-induced eosinophilic pneumonia - a systematic review. Antimicrob Resist Infect Control. 2016;555. Published 2016 Dec 12. doi10.1186/s13756-016-0158-8 Reference #2 Kumar S, Acosta-Sanchez I, Rajagopalan N. Daptomycin-induced Acute Eosinophilic Pneumonia. Cureus. 2018;10(6)e2899. Published 2018 Jun 30. doi10.7759/cureus.2899 Reference #3 Bartal C, Sagy I, Barski L. Drug-induced eosinophilic pneumonia A review of 196 case reports. Medicine (Baltimore). 2018;97(4)e9688. doi10.1097/MD.0000000000009688 DISCLOSURES No relevant relationships by Chika Winifred Akabusi No relevant relationships by Shazia Choudry No relevant relationships by Hector Ojeda-Martinez No relevant relationships by Mario Torres
Keywords

Full text: Available Collection: Databases of international organizations Database: EMBASE Type of study: Diagnostic study / Observational study / Prognostic study / Reviews / Systematic review/Meta Analysis Topics: Variants Language: English Journal: Chest Year: 2022 Document Type: Article

Similar

MEDLINE

...
LILACS

LIS


Full text: Available Collection: Databases of international organizations Database: EMBASE Type of study: Diagnostic study / Observational study / Prognostic study / Reviews / Systematic review/Meta Analysis Topics: Variants Language: English Journal: Chest Year: 2022 Document Type: Article